Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Tender and larger breasts, tiredness, mood swings after switching contraceptiove. Treatment required?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have changed to XXXXXXX contraceptive and started taking this before my last period. I have been on holiday for a month with boats of dodgy stomach cases. I have been experiencing certain symptoms such as breasts have become tender and larger, tiredness, and tearful. At present I am experiencing painful abdominal pains yet no period, as this is not due for three more days. I am not sure whether to go to the doctor or not
Posted Tue, 21 May 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

Generally, when on hormonal contraceptives, it might take some time for the periods to get regularized. However, the symptoms you present are classical symptoms called the premenstrual syndrome. It is a strong probability that your menses should be coming very very soon. This is assuming that when you left the contraception, there was no notion of unprotected sex. If its the case, it would reasonable to also be thinking of the possibility of a pregnancy.

If not, I suggest you just stay calm for a couple of days as you expect your menses to return to normal. Intense pain might require an anti inflammatory drug or muscle relaxants. If there is a notion of risky or unprotected sex, it would be advisable also to do a pregnancy test.

If not, stay calm. But report to your family physician if the pain actually becomes too intense or if other unusual symptoms set in.

Thanks and hope this helps. Do not hesitate asking further questions for clarification if need be. Will be honored answering. Best regards as I wish you good health.

Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor